Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 14, 2020, 9:40 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at Sep 16, 2020, 8:00 PM CDT. It was in force for 19 days.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2020, 9:40 AM CDT (14:40 UTC)
- In effect from
- Sep 16, 2020, 8:00 PM CDT
- Expired
- Oct 5, 2020, 9:40 AM CDT
- In force
- 19 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 4.20 ft at Sep 14, 2020, 10:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
713
WGUS44 KMOB 141440
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
940 AM CDT Mon Sep 14 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-111-150245-
/O.NEW.KMOB.FL.W.0071.200917T0100Z-000000T0000Z/
/MCLM6.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT Mon Sep 14 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Leaf Near Mclain.
* From Wednesday evening until further notice.
* At 9:15 AM CDT Monday the stage was 4.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday evening to a crest of 24.0 feet early Thursday
afternoon. It will then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$6 follow-up statements
324
WGUS84 KMOB 142035
FLSMOB
Flood Statement
National Weather Service Mobile AL
335 PM CDT Mon Sep 14 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 345 AM CDT.
&&
MSC039-041-111-150845-
/O.CON.KMOB.FL.W.0071.200917T0100Z-000000T0000Z/
/MCLM6.2.ER.200917T0100Z.200917T1800Z.200919T0440Z.NO/
335 PM CDT Mon Sep 14 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From Wednesday evening until further notice.
* At 3:15 PM CDT Monday the stage was 4.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday evening to a crest of 24.0 feet early Thursday
afternoon. It will then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$086
WGUS84 KMOB 150257
FLSMOB
Flood Statement
National Weather Service Mobile AL
957 PM CDT Mon Sep 14 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-111-151500-
/O.CON.KMOB.FL.W.0071.200917T0100Z-000000T0000Z/
/MCLM6.2.ER.200917T0100Z.200917T1800Z.200919T0440Z.NO/
957 PM CDT Mon Sep 14 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From Wednesday evening until further notice.
* At 8:15 PM CDT Monday the stage was 4.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday evening to a crest of 24.0 feet early Thursday
afternoon. It will then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$556
WGUS84 KMOB 151526
FLSMOB
Flood Statement
National Weather Service Mobile AL
1026 AM CDT Tue Sep 15 2020
...The Flood Warning continues for the following river in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1030 PM CDT.
&&
MSC039-041-111-160330-
/O.CON.KMOB.FL.W.0071.200917T0100Z-000000T0000Z/
/MCLM6.2.ER.200917T0100Z.200917T1800Z.200919T0440Z.NO/
1026 AM CDT Tue Sep 15 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From Wednesday evening until further notice.
* At 8:15 PM CDT Monday the stage was 4.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 24.0 feet early Thursday afternoon.
It will then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$022
WGUS84 KMOB 160057
FLSMOB
Flood Statement
National Weather Service Mobile AL
757 PM CDT Tue Sep 15 2020
...The Flood Warning continues for the following river in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued as changes warrant.
&&
MSC039-041-111-161300-
/O.CON.KMOB.FL.W.0071.200917T0100Z-000000T0000Z/
/MCLM6.2.ER.200917T0100Z.200917T1800Z.200919T0440Z.NO/
757 PM CDT Tue Sep 15 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From Wednesday evening until further notice.
* At 7:15 PM CDT Tuesday the stage was 4.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 24.0 feet early Thursday afternoon.
It will then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
* Flood History...This crest compares to a previous crest of 24.1
feet on 07/14/1940.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
JW179
WGUS84 KMOB 161017
FLSMOB
Flood Statement
National Weather Service Mobile AL
517 AM CDT Wed Sep 16 2020
...The Flood Warning continues for the following river in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Moderate
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued as changes warrant.
&&
MSC039-041-111-170200-
/O.EXT.KMOB.FL.W.0071.200917T0100Z-200919T1041Z/
/MCLM6.2.ER.200917T0100Z.200917T1800Z.200919T0440Z.NO/
517 AM CDT Wed Sep 16 2020
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the Leaf Near Mclain.
* From this evening to late Friday night.
* At 4:15 AM CDT Wednesday the stage was 4.0 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 24.0 feet early tomorrow afternoon. It will
then fall below flood stage late Friday evening.
* Impact...At 24.0 feet, Some county roads in the area will become
flooded.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
SAM184
WGUS84 KMOB 161154
FLSMOB
Flood Statement
National Weather Service Mobile AL
654 AM CDT Wed Sep 16 2020
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
MSC039-041-111-161300-
/O.CAN.KMOB.FL.W.0071.200917T0100Z-200916T1154Z/
/MCLM6.2.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
654 AM CDT Wed Sep 16 2020
...The Flood Warning for the Leaf Near Mclain has been cancelled...
The Flood Warning is cancelled for
the Leaf Near Mclain.
* At 6:15 AM CDT Wednesday the stage was 4.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 5.0 feet
early tomorrow afternoon.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
MSC039-041-059-161300-
/O.CAN.KMOB.FL.W.0075.200917T1300Z-200916T1154Z/
/MRRM6.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
654 AM CDT Wed Sep 16 2020
...The Flood Warning for the Pascagoula At Merrill has been
cancelled...
The Flood Warning is cancelled for
the Pascagoula At Merrill.
* At 6:15 AM CDT Wednesday the stage was 4.2 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to a crest of 5.5 feet
Friday morning.
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$
MSC039-041-153-161300-
/O.CAN.KMOB.FL.W.0072.200917T1303Z-200916T1154Z/
/LEKM6.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
654 AM CDT Wed Sep 16 2020
...The Flood Warning for the Chickasawhay At Leakesville has been
cancelled...
The Flood Warning is cancelled for
the Chickasawhay At Leakesville.
* At 6:15 AM CDT Wednesday the stage was 9.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet
Friday morning.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 7:04 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 7:04 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
704 AM CDT Mon Sep 14 2020
.NEAR TERM /Now Through Monday night/...A well defined upper level
anticyclone is now atop Tropical Storm Sally and this along with
lessening shear has caused deep convection to continue to expand and
organize at the center of Sally's low level circulation over the
northeast Gulf. In fact, aircraft recon indicates earlier this
morning that the center has reformed within the deep convection to
the northeast of the previous center advisory location, which
along with some of the latest track guidance, has resulted in an
eastward shift to the track forecast. Sally is forecast to
intensify to a hurricane today as it tracks northwest over very
warm SST's over the northern Gulf and a continued favorable upper
air pattern. Sally is expected to be approaching the MS Sound late
tonight and early Tuesday, being roughly near the mouth of the
Mississippi River on the southeast tip of Louisiana. At this time,
Sally will be approaching the western edge of a mid level ridge
to its northeast, and thus expected to be slowing while also
turning more northward across the MS Sound. The latest forecast
has Sally coming ashore along the MS Gulf coast by Tuesday
evening.
Late Sunday afternoon, we saw the development of the first well
defined outer spiral band from Sally along and north of I-10.
Individual storm clusters within the band were very efficient in
mixing down higher momentum air/brief strong wind gusts as well as
bursts of heavy rain. Radar data shows this band has weakened.
Additional bands were rotating westward across the open Gulf
waters. We are now in an environment where we can expect to see
rain bands develop and perhaps quickly as Sally gains more
latitude. Brief strong wind gusts to tropical storm force (40-50
mph) and locally heavy rain can occur in the more well defined
bands through tonight.
Given the re-formation of the center and the eastward shift in the
track as mentioned earlier has resulted in an increased threat level
of local impacts to the area. Conditions are expected to deteriorate
going into the day Tuesday especially along our southwest zones and
across interior southeast MS. With these areas on the favored more
problematic east side of Sally's slow northward moving center, a
prolonged period of excessive rains will be evolving and increasing
the flooding threat. Note: This may be a historic flooding event. in
addition, life threatening storm surge and tropical storm force
winds are likely, with perhaps winds gusting to hurricane force at
times. Embedded tornadoes will also be possible in outer bands.
It is extremely important to stay vigilant and have an action plan
in place as short term adjustments to track and intensity can still
occur. Latest updates to the watch/warning/advisory section are
listed below. Please make sure to continue to check our webpage
(weather.gov/mob) as well as the National Hurricane Center
(www.hurricanes.gov) for the latest updates and information on
Sally. /10/12
&&
.AVIATION...
12Z issuance...MVFR ceilings have moved in with the outer
influences of Tropical Storm Sally. This will continue through the
day with showers and storms increasing throughout the afternoon.
IFR visbys will be possible during the afternoon with these bands
before steadier rain and IFR to LIFR visbys move in by early this
evening. Winds will be out of the east around 15 knots increasing
to 20 knots especially over the coastal counties. Wind gusts of
25 to 30 knots will be possible over the coastal areas this
evening especially with any of the outer bands. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Thursday morning for ALZ051>060-
261>266.
Tropical Storm Warning for ALZ052-261>266.
Storm Surge Warning for ALZ263>266.
Hurricane Watch for ALZ263>266.
High Rip Current Risk through Thursday morning for ALZ265-266.
High Surf Warning until 1 PM CDT Wednesday for ALZ265-266.
FL...Flash Flood Watch through Thursday morning for FLZ201>206.
Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through Thursday morning for FLZ202-204-
206.
Coastal Flood Advisory until 1 PM CDT Wednesday for FLZ202-204-
206.
High Surf Warning until 1 PM CDT Wednesday for FLZ202-204-206.
MS...Flash Flood Watch through Thursday morning for MSZ067-075-076-
078-079.
Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-655-675.
Hurricane Watch for GMZ630>633.
Hurricane Warning for GMZ650-670.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:44 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Sep 14, 9:55 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.